Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

126 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Diabetic and have low thyroid. Started spotting with back pain and vaginal pain. Cause and cure?

Answered by
Dr.
Dr. Sheeba Stephen

Emergency Medicine Specialist

Practicing since :2006

Answered : 300 Questions

default
Posted on Mon, 11 Feb 2013 in General Health
Question: I'm a diabetic a also have low thyroid an I also had a total hysterectomy an a bladder lift 9 years ago so The problem I'm having now is low back pain vaginial pain peeing every hour can't hold it at all cramping in my lower stomache like I'm bout to have a period an haven't in years also I have had some blood when I wipe my vaginia an lots of dry scaley skin on my upper an lower legs an breast an stomache wat could all this mean I also take nexium
doctor
Answered by Dr. Sheeba Stephen 7 hours later
Hello and welcome to Healthcare Magic.

Thanks for your query.

The symptoms that you are experiencing could be due to the following possible causes:
1) Genital tract infection / Pelvic inflammatory disease
2) Both the above conditions can present with symptoms like frequent urination, lower abdominal pain, low back pain, discharge from the vagina, etc. Since you are a diabetic you could be more prone to develop such infections.

The dry, scaly skin on your legs and trunk is more likely to be due to your hypothyroidism.

However, sometimes, vaginal pain and bleeding could be indicative of a more serious problem in the cervix (the neck of the uterus).

So, I would suggest that you see a doctor, preferably a gynecologist, for a proper evaluation (you may need to have a few tests done like a urine test and a cervical swab test), in order to determine exactly what is causing your problems.

Wish you all the best.

Regards,
Dr. Sheeba Stephen
Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication

Recent questions on  Hypothyroidism

doctor1 MD

I am 66, 5'2" and 155lbs. I developed a fib 2 years ago (now regulated) and was put on an older beta blocker plus I have high blood pressure for which I am now on the 5th different med ...I take 0.137 mg synthroid daily for 30 years, strength has varied over the years from 0.075 to as high as 0.2mg...my tsh, which is the only measurement my physician will consider, is usually 2.5 or thereabouts...in the last few months my hypothyroid symptoms have increased and on the last lab my tsh was very high, over 8 so I know my thyroid level is very low...I am very fatigued, depressed and most upsetting am eating less and getting fatter, where before I was overweight but firm and now I can feel fat in my thighs and upper arms plus around my abdomin which I never had before. Research shows the older type of beta blocker, atenolol, can slow metabolism and cause insulin resistance, (I am not diabetic) is it safe to simply stop one beta blocker and start another...in fact, I'd like to get off it altogether but the last time my physician said to just stop taking it, I developed pvc's which was corrected by increasing the atenolol. I am distressed about the side effects of this drug and wld like to take something less toxic.

doctor1 MD

My heart skips and then thumps on an average of every 30th beat. Sometimes the interval is much longer or less than ten beats. I have MS and hypothyroidism. I am on meds for both, the thyroid for over a year and the arrhythmia has only started a few months ago.

doctor1 MD

hi,ima 20 yr old girl, 82kg, 168cm im a hypothyroidism patient. as a result i have pigmentations on my face...around lips, n also at the folds .. i take thyroxin 100mg, metformin 500mg, aldectone 50mg n droxin 35..to regilarise periods. pls help me remove this as soon as possible

doctor1 MD

I HAVE HAD HYPOTHYROIDISM FOR WHAT SEEMS LIKE FOREVER. I HAVE GONE TO MANY DIFFERENT DOCTORS AND ALL THEY DO IS GO BACK AND FORTH WITH THE DOSAGE OF SYNTHROID AND IN THE MEANTIME, I AM EXHAUSTED, MY JOINTS HURT, AT THE MOST RIDICULOUS TIMES-MY...

doctor1 MD

what could cause chills all the time with no fever

doctor1 MD

My Mother is 67 years old. For past few months, she has been suffering from black patches and itching in her lower right leg. She consulted an ayurvedic specialist and took up prescribed medicines. The diagnosis was impurities in blood and the...